Potential Analysis

, Volume 27, Issue 2, pp 133–150 | Cite as

Lévy–Khinchin Formula and Existence of Densities for Convolution Semigroups on Symmetric Spaces

  • Ming Liao
  • Longmin Wang


We prove the existence of a smooth density for a convolution semigroup on a symmetric space and obtain its spherical representation.


Convolution semigroup Lévy process Symmetric space 

Mathematics Subject Classifications (2000)

58J65 60B15 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Applebaum, D.: Compound Poisson processes and Lévy processes in groups and symmetric spaces. J. Theoret. Probab. 13, 383–425 (2000)MATHCrossRefGoogle Scholar
  2. 2.
    Azencott, R. et al.: Géodésiques et diffusions en temps petit. In: Astérisque, 84-85. Société Math de France, France (1981)Google Scholar
  3. 3.
    Bröcker, T., Dieck, T.: Representations of Compact Lie Groups. Springer, Berlin (1985)MATHGoogle Scholar
  4. 4.
    Gangolli, R.: Isotropic infinitely divisible measures on symmetric spaces. Acta Math. 111, 213–246 (1964)MATHCrossRefGoogle Scholar
  5. 5.
    Gilbarg, D., Trudinger, N.S.: Elliptic Partial Differential Equations of Second Order. Springer, Berlin (1977)MATHGoogle Scholar
  6. 6.
    Helgason, S.: Differential Geometry, Lie Groups, and Symmetric Spaces. Academic, New York (1978)MATHGoogle Scholar
  7. 7.
    Helgason, S.: Groups and geometric analysis. American Mathematical Society, Providence, RI (2000)MATHGoogle Scholar
  8. 8.
    Heyer, H.: Convolution semigroups of probability measures on Gelfand pairs. Exposition. Math. 1, 3–45 (1983)MATHGoogle Scholar
  9. 9.
    Hunt, G.A.: Semigroups of measures on Lie groups. Trans. Amer. Math. Soc. 81, 264–293 (1956)MATHCrossRefGoogle Scholar
  10. 10.
    Liao, M.: Lévy processes in Lie groups. Cambridge University Press, Cambridge (2004)MATHGoogle Scholar
  11. 11.
    Sato, K.: Lévy processes and infinitely divisible distributions. Cambridge University Press, Cambridge (1999)MATHGoogle Scholar

Copyright information

© Springer Science + Business Media B.V. 2007

Authors and Affiliations

  1. 1.Department of MathematicsAuburn UniversityAuburnUSA
  2. 2.Department of MathematicsNankai UniversityTianjinChina

Personalised recommendations